Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Aug 3, 2021, 2:05 PM CDT for Starr County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 2:05 PM CDT (19:05 UTC)
- Expired
- Aug 3, 2021, 3:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Brownsville, TX
County Starr County, TX
The radar
The Brownsville radar (KBRO), 136 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3246 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833
WWUS84 KBRO 031905
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
205 PM CDT Tue Aug 3 2021
TXZ252-032000-
Starr TX-
205 PM CDT Tue Aug 3 2021
...SPECIAL WEATHER STATEMENT...
At 204 PM CDT, Doppler radar was tracking a strong thunderstorm over
Santa Catarina, or 14 miles east of Viboras, moving northeast at 5
mph.
Wind Gusts of 20 to 30 mph will be possible with this storm.
Locations impacted include...
La Gloria, La Reforma, Santa Catarina, San Isidro, Santa Elena,
Delmita and Diamond O Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 2649 9847 2653 9858 2661 9876 2678 9863
2678 9832
TIME...MOT...LOC 1904Z 231DEG 5KT 2664 9860
$$
60/SPEECEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:23 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 3, 12:23 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1223 PM CDT Tue Aug 3 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Scattered lower level clouds are evident on satellite with VFR conditions in place for each of the local airports. A surface boundary is also evident in satellite imagery, surface observations, as well as recent WPC analysis. This boundary looks to have slowed its forward speed and may be stalling just east of MFE. This boundary will lift northward later this afternoon and may provide a focus area for thunderstorm development beginning as early as 20-21z, per solutions from CAM guidance. Have included thunderstorms in TEMPO groups for each of the airports along with heavy rain reducing ceilings and visibility. Convection will dissipate by 02-03z with VFR conditions then returning for the remainder of the TAF period. && .PREV DISCUSSION... /issued 636 AM CDT Tue Aug 3 2021/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Satellite and radar images as well as surface observations continue to indicate convection developing across southern and western portions of deep south Texas early this morning. Low to mid level clouds were across the Rio Grande Valley. Ceilings were near 1400ft at KMFE to near 1800ft at KEBG and KTXW. Visibilities were near 3SM with fog at KEBG. Expect VFR to MVFR conditions across the Rio Grande Valley the rest of this morning through this afternoon as scattered showers and thunderstorms continue to develop along outflow boundaries from the convection across deep south Texas this morning and move across the Rio Grande Valley later today. PREV DISCUSSION... /issued 415 AM CDT Tue Aug 3 2021/ SHORT TERM (Now through Wednesday): Satellite and radar images continue to indicate convection continues to develop across the extreme western portions of the CWA where MRMS estimates 3 to 5 inches of rain have already fallen across portions of Zapata County early this morning. These showers and thunderstorms appear to be driven by the outflow from last night's convection. The latest HRRR model run continues to prog showers and storms across the western portions of deep south Texas for the next hour or two before diminishing across the area. With the slow movement of this convection...the potential for localized flash flooding will continue through the early morning hours. Low to mid level moisture will remain high across portions of south Texas today with a stationary frontal boundary across the middle and upper Texas coast this afternoon. A 500mb low just west of deep south Texas today will provide unsettled weather across the area today. Rain chances will diminish later this morning before increasing this afternoon as diurnal heating provides instability across the CWA. Outflow boundaries from this morning's convection will provide a focus for low level convergence later today. Additional outflow from these showers and thunderstorms will provide a good chance of rain across the Rio Grande Valley and northern ranchlands this afternoon into this evening. With the abundant moisture and slow movement of storms...will mention the potential for heavy rainfall with thunderstorms today through tonight which could produce localized flash flooding in some portions of deep south Texas. As the frontal boundary remains stationary across portions of south Texas tonight into Wednesday...moisture will continue to pool along and ahead of the front providing a chance of showers and thunderstorms across the CWA tonight into Wednesday. Heat index values are expected to approach near heat advisory conditions across portions of Starr County this afternoon but remain below criteria elsewhere. Will likely issue an SPS for heat index values of 106 to 110 degrees across most of the CWA this afternoon. LONG TERM (Wednesday Night through Monday): A mid summer frontal boundary gradually retreats northward into late this week as the 500mb trough across the eastern CONUS holds into the weekend. A weak mid-level ridge gradually builds across Texas through the end of the weekend. Low level moisture remains elevated with PWAT values 2 inches and above through Thursday night. With the abundant moisture and relatively light onshore flow, would expect the seabreeze to remain active again on Thursday, as well as any convective outflow boundaries roaming around. As high pressure builds towards the weekend, precip chances diminish. Temperatures remain near normal in the mid to upper 90s across the valley and triple digit values out west. Increased humidity will bring heat indices above 100 to 105 across all of Deep South Texas each afternoon through the period, with Starr and Zapata counties approaching or just falling short of Heat Advisory criteria. MARINE (Now through Wednesday): Seas were near 3 feet with south winds near 14 knots at buoy020 at 310 am this morning. Light south to southeast winds will prevail across the coastal waters today with a stationary frontal boundary draped across the middle and upper Texas coast this afternoon. The pressure gradient will increase slightly across the western Gulf of Mexico tonight with low pressure developing across northeast Mexico and the upper Rio Grande Valley. Light to moderate southerly winds will prevail across the coastal waters tonight before diminishing on Wednesday as the pressure gradient weakens across the western Gulf. Wednesday Night through Monday: Favorable marine conditions continue through most of the long term period, with light onshore flow, low seas, and gradually building high pressure expected. A frontal boundary stalling north of the coastal waters will keep the pressure gradient weak. Scattered thunderstorms are possible through Thursday. Low pressure across the Plains will increase the PGF late this weekend and gradually build seas into Monday. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 93 79 92 / 20 20 10 20 BROWNSVILLE 80 96 79 94 / 20 20 20 20 HARLINGEN 78 96 77 94 / 20 20 10 20 MCALLEN 78 96 78 96 / 40 20 10 20 RIO GRANDE CITY 77 101 78 99 / 50 20 30 30 SOUTH PADRE ISLAND 81 88 81 88 / 20 20 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 55-Adams/Aviation
Hazardous weather outlook, Aug 3, 4:42 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 442 AM CDT Tue Aug 3 2021 TXZ248>257-351-353-040945- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 442 AM CDT Tue Aug 3 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will develop across portions of deep south Texas today through tonight. Some heavy rainfall is possible with these storms. Localized nuisance flooding of low-lying and poor drainage areas may occur. Heat index values of 106 to 110 degrees will develop across most portions of deep south Texas this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered thunderstorms will develop across portions of deep south Texas Wednesday through Thursday. Some heavy rainfall is possible with these storms. Localized nuisance flooding of low-lying and poor drainage areas may occur. Heat index values of 105 to 110 degrees will be possible each afternoon Wednesday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-040945- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 442 AM CDT Tue Aug 3 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
In the hours before
Special weather statement, Aug 3, 2:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
205 PM CDT Tue Aug 3 2021
TXZ252-032000-
Starr TX-
205 PM CDT Tue Aug 3 2021
...SPECIAL WEATHER STATEMENT...
At 204 PM CDT, Doppler radar was tracking a strong thunderstorm over
Santa Catarina, or 14 miles east of Viboras, moving northeast at 5
mph.
Wind Gusts of 20 to 30 mph will be possible with this storm.
Locations impacted include...
La Gloria, La Reforma, Santa Catarina, San Isidro, Santa Elena,
Delmita and Diamond O Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 2649 9847 2653 9858 2661 9876 2678 9863
2678 9832
TIME...MOT...LOC 1904Z 231DEG 5KT 2664 9860
60/SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:03 PM CDT | Areal Flood Advisory | BRO | Starr | 86 min |
| Aug 2, 11:19 PM CDT | Special Weather Statement | BRO | Starr | 41 min |
| Aug 3, 1:02 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 103 min |
| Aug 3, 1:30 AM CDT | Special Weather Statement | BRO | Zapata | 45 min |
| Aug 3, 1:45 AM CDT | Special Weather Statement | BRO | Hidalgo | 45 min |
| Aug 3, 2:14 AM CDT | Special Weather Statement | BRO | Zapata | 46 min |
| Aug 3, 2:16 AM CDT | Areal Flood Advisory | BRO | Zapata | 4 hr |
| Aug 3, 2:22 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 73 min |
| Aug 3, 2:29 AM CDT | Special Weather Statement | BRO | Hidalgo | 31 min |
| Aug 3, 2:59 AM CDT | Special Weather Statement | BRO | Zapata | 46 min |
| Aug 3, 3:17 AM CDT | Flash Flood Warning | BRO | Zapata | 105 min |
| Aug 3, 3:20 AM CDT | Areal Flood Advisory | BRO | Zapata | 3 hr |
| Aug 3, 3:44 AM CDT | Special Weather Statement | BRO | Zapata | 31 min |
| Aug 3, 4:20 AM CDT | Flash Flood Warning | BRO | Zapata | 44 min |
| Aug 3, 4:30 AM CDT | Special Weather Statement | BRO | Zapata | 30 min |
| Aug 3, 5:47 AM CDT | Special Weather Statement | BRO | Starr | 43 min |
| Aug 3, 6:12 AM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| Aug 3, 6:13 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 2 hr |
| Aug 3, 4:33 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 57 min |
| Aug 3, 4:37 PM CDT | Special Weather Statement | BRO | Brooks | 38 min |
| Aug 3, 4:43 PM CDT | Special Weather Statement | BRO | Kenedy | 47 min |
| Aug 3, 5:15 PM CDT | Special Weather Statement | BRO | Jim Hogg | 45 min |
| Aug 3, 6:14 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 61 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.